International Journal of Gerontology
Cardiac Tamponade Caused by Atrial Lead Perforation or by Spontaneous Hemopericardium in an Edoxaban User
Hou HT, Hung CL, Lee CW, et al. Cardiac Tamponade Caused by Atrial Lead Perforation or by Spontaneous Hemopericardium in an Edoxaban User. Int J Gerontol. 2022;16(1):66-68.
Supplementary MaterialNo data
Direct oral anticoagulants (DOACs) are widely used to prevent thromboembolic complications in of atrial fibrillation (AF). With aging, symptomatic bradyarrhythmias occurred in a substantial portion of elderly and a permanent pacemaker (PPM) was a curative therapy. A rare but fatal complication of hemopericardium owing to either DOACs or late PPM lead perforation has been documented. However, both etiologies were suspected to happen in a person was not reported before. We introduced a 79-year-old man who presented to our hospital with 2-day progressive dyspnea. His past medical history was significant for AF with use of edoxaban and sick sinus syndrome with a PPM 4 months before admission. He was afebrile and his chest X-ray showed cardiomegaly. Computed tomography revealed massive pericardial effusion and PPM lead perforation into the pericardium space was highly suspected. Since shock developed, emergent pericardiocentesis was administered for cardiac tamponade. The etiology of hemopericardium favored DOACs-related because there was no evidence of other common causes and surgical findings. Hewas event-free without the use of DOACs in the following one year. It is crucial to diagnose and treat cardiac tamponade promptly in the elder patients with DOACs and implanted a PPM.